Illinois, 2021Tornadoes in Illinois, June 25, 2021
June 25, 2021 · NWS ILX · 5 events in 4 counties and zones
Scattered strong to severe thunderstorms developed along an old outflow boundary along the I-72 corridor during the late afternoon and evening of June 25th. Five brief tornadoes touched down, resulting in minor tree and crop damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered strong to severe thunderstorms developed along an old outflow boundary along the I-72 corridor during the late afternoon and evening of June 25th. Five brief tornadoes touched down, resulting in minor tree and crop damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 2:43 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 2:43 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
343 PM CDT Fri Jun 25 2021
.SYNOPSIS...
Issued at 343 PM CDT Fri Jun 25 2021
Several rounds of storms, some of which that could be strong to
severe, will bring heavy rainfall to parts of central IL later this
evening into overnight. Additional rainfall amounts of 1-2" may
result in flash flooding especially in low-lying or flood prone
areas. A Flash Flood Watch remains in effect for locations north of
I-70 through Saturday morning.
&&
.SHORT TERM...(This evening through Saturday)
ISSUED AT 343 PM CDT Fri Jun 25 2021
Surface analysis this afternoon depicts a stationary front
stretched from northern IL into IA well north of the area. An
outflow boundary is positioned across southeast IL into central MO
with convection ongoing in our far southeast IL counties as well
as new activity firing over central MO as of 3 PM. Elsewhere, a
break from the precipitation is occurring with some breaks in the
clouds noted across west-central portions of the state. SPC
mesoanalysis depicts MLCAPE starting to build northward with
clearing, though we remain capped (50-150 J/kg) from about I-70
northward from earlier convection. This will prevent anything from
developing in these areas for the next few hours. Confidence in
the evolution of activity going into tonight remains low. Once the
CAP erodes, scattered storms should develop across west-central
IL along the ouflow boundary sometime later this afternoon or
early evening, which the 25.18Z HRRR picks up on. However, CAMs
have not been performing well. The idea is that coverage will
increase by tonight as a few mid-level waves ripple through the
southwest flow aloft and the LLJ kicks in. Strong to severe storms
remain possible across locations south of I-74 with damaging
winds and large hail being the main threats. However, decent low-
level shear with a boundary in the area could support a brief
tornado or two.
Additional rainfall amounts through Saturday morning look to range
from 1-2" north of I-70, with higher amounts possible where storms
train. With 1 to 3 hr flash flood guidance ranging from 1.5 to 2.5"
due to recent soaking rains. Because of this, a Flash Flood Watch
remains in effect for counties north of I-70 through Saturday
morning.
&&
.LONG TERM...(Saturday night through Friday)
ISSUED AT 343 PM CDT Fri Jun 25 2021
The upper-level pattern remains in a blocking regime this weekend
and even into the new week, keeping periods of showers and storms
possible. Shower and storm chances look to taper off Saturday
morning as the LLJ recedes. Additional thunderstorm development
looks likely along any remnant boundaries by the afternoon into
evening hours of Saturday, pending how quickly the atmosphere
destabilizes after overnight convection. A similar story going
into Sunday with the same set up. All in all, additional rainfall
amounts Saturday through Monday morning look to range from 1-3"
north of I- 70.
Shower and storm chances remain possible through a good portion of
the week with the blocking pattern keeping southwest flow positioned
over the local area. Let the NBM handle PoPs through the week for
the time being. The pattern finally begins to change by the end of
the week into next weekend as the ridging over the eastern
CONUS/Atlantic breaks down.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1255 PM CDT Fri Jun 25 2021
A tricky forecast over the next 24 hours. Scattered showers and
maybe storms will be possible this afternoon across locations mainly
along/south of I-72. Activity has already begun developing across
west-central IL, however the environment these are developing in is
still pretty worked over from earlier convection. Because of this
just threw in VCSH at southern 3 airfields. The better chance for
showers and storms arrive later tonight as the LLJ kicks in. Brief
reductions in visibility and MVFR ceilings will be possible with
storms later tonight. As storms taper off early Saturday morning,
MVFR ceilings look to hang around. Breezy south winds develop by mid
to late morning with gusts of 20-25 kts possible.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for ILZ027>031-
036>038-040>057-061.
&&
SYNOPSIS...NMB
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...NMB
Hazardous weather outlook, Jun 25, 2:07 PM CST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
307 PM CDT Fri Jun 25 2021
ILZ027>031-036>038-261100-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
307 PM CDT Fri Jun 25 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Strong to severe storms are possible this evening. Damaging wind
gusts, large hail, and flash flooding are the primary threats,
though a brief tornado is possible.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Another round of strong to severe thunderstorms is possible
Saturday afternoon into Saturday night and again on Sunday.
Damaging wind gusts, large hail, and flash flooding are the main
threats.
Heavy rainfall remains a concern through the upcoming weekend.
The latest indications suggest rainfall totals of 2 to 5 inches
north of I-70 through Sunday. This could lead to significant
rises on area rivers, creeks, and streams as well as produce flash
flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later this afternoon and
evening.
ILZ040>057-061-261100-
Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Mason-Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Shelby-
Vermilion-
307 PM CDT Fri Jun 25 2021
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Severe storms are possible this evening through tonight. Damaging
wind gusts, large hail, and flash flooding are the primary
threats, though a brief tornado is also possible.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Another round of strong to severe thunderstorms is possible
Saturday afternoon into Saturday night and again on Sunday.
Damaging wind gusts, large hail, and flash flooding are the main
threats.
Heavy rainfall remains a concern through the upcoming weekend.
The latest indications suggest rainfall totals of 2 to 5 inches
north of I-70 through Sunday. This could lead to significant
rises on area rivers, creeks, and streams as well as produce flash
flooding.
Minor flooding is expected to develop along portions of the Spoon
River between London Mills and Seville this weekend and along the
Illinois River between Havana and Beardstown early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later this afternoon through
tonight.
ILZ062-063-066>068-071>073-261100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
307 PM CDT Fri Jun 25 2021
This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.
.DAY ONE...TONIGHT...
Strong to isolated severe storms are possible across southeast IL
this evening. Primary threats will be gusty winds, large hail,
and heavy rainfall.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
Another round of thunderstorms is possible Saturday afternoon
into Saturday night and again on Sunday. The severe threat appears
low at this time, but locally heavy rain is possible.
Periods of showers and storms will occur going into this weekend
with rainfall amounts up to 2 inches possible south of I-70
through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later this afternoon through
tonight.
Auten
In the hours before
Local storm report, Jun 25, 10:43 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 SE AUBURN 39.57N 89.72W
06/25/2021 M2.91 INCH SANGAMON IL PUBLIC
&&
SBLocal storm report, Jun 25, 11:47 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1247 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LOWDER 39.55N 89.84W
06/24/2021 SANGAMON IL PUBLIC
DAMAGE TO TREES, A FLAG POLE, HOUSE SHINGLES
AND SIDING. HIGH WIND LASTED ABOUT 5
MINUTES. DELAYED REPORT.
&&
MILLERLocal storm report, Jun 25, 11:59 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1259 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 NE RUSHVILLE 40.15N 90.52W
06/25/2021 M1.34 INCH SCHUYLER IL MESONET
&&
SBSpecial weather statement, Jun 25, 1:52 PM CST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
252 PM CDT Fri Jun 25 2021
ILZ072-073-252015-
Richland-Lawrence-
252 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES UNTIL 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 8 miles northwest of Mount Carmel, moving east at 30
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
St. Francisville and Mount Carmel Airport.
LAT...LON 3861 8791 3864 8762 3860 8762 3859 8761
3859 8764 3858 8764 3857 8765 3857 8791
TIME...MOT...LOC 1951Z 264DEG 25KT 3853 8784
AutenTornado, Champaign
- When
- June 25, 4:27 PM CST to 4:28 PM CST
- Where
- Champaign County, 3.05 mi SSE of Fisher to 3 mi SSE of Fisher
- Rating
- EFU
- Path length
- 0.12 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.278, -88.332
A tornado touched down in an open field about 2.5 miles south-southeast of Fisher at 5:27 PM CDT. The tornado quickly dissipated by 5:28 PM CDT. No damage was reported.
Tornado, Macon
- When
- June 25, 5:01 PM CST to 5:02 PM CST
- Where
- Macon County, 3.55 mi NNE of Newburg to 3.62 mi NNE of Newburg
- Rating
- EFU
- Path length
- 0.09 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.028, -88.776
A tornado touched down in an open field about 3.7 miles northeast of Argenta at 6:01 PM CDT. The tornado quickly dissipated by 6:02 PM CDT. No damage was reported.
Tornado, Piatt
- When
- June 25, 5:08 PM CST to 5:10 PM CST
- Where
- Piatt County, 1.64 mi NNW of Cisco to 2.1 mi NNE of Cisco
- Rating
- EF0
- Path length
- 1.49 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.042, -88.741
A tornado touched down in an open field about 2.4 miles north-northwest of Cisco at 6:08 PM CDT. The tornado quickly dissipated by 6:10 PM CDT. Minor crop damage was reported.
Tornado, Piatt
- When
- June 25, 5:20 PM CST to 5:22 PM CST
- Where
- Piatt County, 2.2 mi SW of De Land to 1.57 mi WSW of De Land
- Rating
- EFU
- Path length
- 0.93 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.077, -88.698
A tornado touched down in an open field about 4.8 miles north-northeast of Cisco at 6:20 PM CDT. The tornado quickly dissipated by 6:22 PM CDT. No damage was reported.
Tornado, McLean
- When
- June 25, 7:26 PM CST to 7:27 PM CST
- Where
- McLean County, 1.78 mi W of Gillum to 1.57 mi W of Gillum
- Rating
- EF0
- Path length
- 0.21 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 40.403, -88.934
A tornado touched down about 3.3 miles west of Downs at 8:26 PM CDT. The tornado damaged trees and a section of a corn field along North 1750 East Road just south of East 850 North Road before quickly dissipating by 8:27 PM CDT.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, June 25 to 30, 202117 deaths · 12 events
- Tornado and Flash Flooding in Michigan, June 25 to 26, 20216 injured · $151 million · EF2 · 8 events
- Excessive Heat in Oregon, June 25 to 30, 20212 deaths · 13 events
- Excessive Heat in Washington, June 25 to 30, 20212 deaths · 7 events
- Flash Flooding in Illinois, June 25 to 26, 2021$12 million · 6 events
- Tornado and Hail in Texas, June 25, 2021$100,000 · EF1 · 12 events
- Tornadoes in Indiana, June 25, 2021$141,000 · EF1 · 3 events
- Damaging Winds in Texas, June 25, 2021$290,000 · 83 kt wind · 6 events
- High Surf in American Samoa, June 25, 2021$100,000 · 1 event
- Damaging Winds in Oklahoma, June 25, 2021$30,000 · 74 kt wind · 7 events
- Tornado in Illinois, June 25, 2021EF1 · 1 event
- Flash Flooding and Hail in Kansas, June 25, 20211 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960085, 960100, 960104, 960113, 960114.